Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 224, NWS Lincoln, IL

July 5, 2000Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2000, 7:17 PM CDT for Richland County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2000, 7:17 PM CDT (00:17 UTC)
Expired
Jul 5, 2000, 8:15 PM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Richland County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS53 KILX 060017
SVRSPI
ILC159-060115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 815 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF NEWTON TO
  9 MILES WEST OF FLORA...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NOBLE
  DUNDAS
  OLNEY
  SCHNELL
  CALHOUN
  CLAREMONT
  PARKERSBURG

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3885 8826 3860 8827 3858 8807 3858 8792
          3886 8792

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 3:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED JUL 5 2000

NOT A GREAT DEAL OF TIME TO LOOK AT MODEL DATA WITH FLOODING
OCCURRING IN CWA AND SVR WATCH IN EFFECT. FORECAST CONCERNS
WL BE PRECIP COVERAGE OVR CWA TNT AND DVLPMT OF H5 RIDGE
ACRS THE CNTRL US FOR THE WEEKEND.

NEXT IN A SERIES OF MCS/S STREAKING FOR WRN IL LATE THIS AFTN AND
EVENING. IR AND WATER VAPOR INDICATING SECOND CONVECTIVE COMPLEX
MERGING WITH ERN IA STORMS. USING 1000-500 MB THICKNESSES ISOPLETHS
WOULD SEEM TO INDICATE OUR SOUTHWEST HALF OF CWA IS IN LINE FOR THE
MOST SIG RAINFALL TNT. AFTR COORD WITH LSX...DVN...LOT AND HPC WL
HOIST FFA FOR ABOUT THE SRN HALF OF CWA...ROUGHLY ALONG AND SOUTH OF
A RUSHVILLE TO PARIS LINE. 3-6 INCHES OF RAIN FELL OVR PARTS OF SE
IL LATE LAST NIGHT INTO THIS MRNG SO FFG GUID DOWN THERE QUITE LOW.
BEST INSTABILITY ACRS CNTRL AND SOUTHEAST IL AND WOULD THINK
CONVECTION WOULD FOLLOW BEST INSTABILITY AND LOW LVL CONVERGENCE INTO
EARLY TNT. BNDRY NOT FCST BY MODELS TO MOVE MUCH THE NEXT SVL DAYS
AND THIS WL BE THE FOCUS FOR ADDL TSRA DVLPMT. TIMING AND LOCATION
AGAIN WL BE THE MAIN FORECAST CHALLENGE OVR THE NEXT SVL DAYS.

ETA AND AVN STILL INDICATING MUCH ADVERTISED AND POORLY FORECAST H5
RIDGE AXIS TO BUILD NWD ACRS THE MIDWEST FOR THE WEEKEND BRINGING
VERY WARM AND DRY WX TO THE MIDWEST. NO CHANGES PLANNED TO EFP AT
THIS TIME.

NOTE TO MEDIA...ZONES WL BE OUT BY 400 PM...SORRY FOR THE DELAY.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 068/087 067/088 070 44643
PIA BB 067/085 068/087 068 44543
DEC BB 068/087 067/088 070 44643
CMI BB 067/084 068/085 067 44543
MTO BB 069/088 070/089 070 44843
LWV BB 072/089 072/090 072 44843

.ILX...FLASH FLOOD WATCH TNT ALONG AND SOUTH OF A RUSHVILLE TO
       PARIS LINE. ILZ040>044-047>057-061>063-066>068-071>073

SMITH

In the hours before

Local storm report, Jul 5, 5:12 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
512 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    RUSHVILLE                 IL   WIND DAMAGE
07/05/00   SCHUYLER                       A 1-1.5 FOOT
                                          DIAMETER...35-40 FEET TALL
                                          TREE WAS BLOWN DOWN...PLUS
                                          POWER LINES BLOWN DOWN.
                                          FROM ESDA.

0435 PM    WINCHESTER                IL   WIND DAMAGE
07/05/00   SCOTT                          ONE TREE WAS BLOWN DOWN ON
                                          ROUTE 106 EAST OF
                                          WINCHESTER...WITH ANOTHER
                                          TREE BLOWN DOWN ON MAIN
                                          STREET IN DOWNTOWN
                                          WINCHESTER. FROM ESDA.

0509 PM    WAVERLY                   IL   WIND DAMAGE
07/05/00   MORGAN                         POWER LINES WERE BLOWN
                                          DOWN. FROM ESDA.

GOETSCH
Local storm report, Jul 5, 5:25 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
525 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

!0515 PM    AUBURN                    IL   WIND DAMAGE
07/05/00   SANGAMON                       POWER LINES BLOWN DOWN.
                                          FROM COUNTY ESDA.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:06 PM CDTSevere Thunderstorm WarningILXClay54 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.